# SDR 2001F00226

- Difficulty date: July 14, 2001
- Submitted: August 24, 2001
- Operation: Air carrier
- Aircraft: N376AS
- Make and model: Doug DC3C
- Aircraft serial: 27047
- System (JASC): 3240 · Landing Gear Brake System
- Part: Tube
- Part number: H2445
- Condition: Cracked
- Location: Lt Mgl Brake
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, D

## Discrepancy

PRIOR TO TAKEOFF, RUPTURED LEFT MAIN WHEEL BRAKE EXPANDER TUBE.  THE RUPTURE CAUSED A HYDRAULIC FLUID LOSS AND SUBSEQUENT LEFT BRAKE LOSS.  THE AIRCRAFT WAS STOPPED WITH REVERSE THRUST AND THE ENGINES SHUTDOWN.  NORTH OPS WAS ADVISED OF THE SITUATION BY VICTOR RADIO.  SMOKE JUMPERS AND SPOTTERS WERE DEPLANED.  TOWED A/C BACK TO RAMP.  THE ENTIRE LEFT MAIN WHEEL, TIRE, AND BRAKE ASSY WAS REPLACED WITH AN OVERHAULED UNIT.  THE LEAKING BRAKE/HYDRAULIC FLUID WAS CONTAINED AND CLEANED UP.  THE NEXT MORNING A TAXI CHECK WAS PERFORMED TO DOUBLE-CHECK THE SYSTEM.  ALL OPERATIONS WERE NORMAL.  (M)
